Louisiana, 2010Damaging Winds and Lightning Strikes in Louisiana, June 28, 2010
June 28, 2010 · NWS SHV · 4 events in 3 counties and zones
Isolated thunderstorms developed across the region during the afternoon and early evening hours of June 28th. These storms developed in a very unstable atmosphere and given the fact that temperatures were well into the 90s and approaching 100 degrees when these thunderstorms developed, there was a sufficient layer of drier air in the lower levels of the atmosphere.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $420,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed across the region during the afternoon and early evening hours of June 28th. These storms developed in a very unstable atmosphere and given the fact that temperatures were well into the 90s and approaching 100 degrees when these thunderstorms developed, there was a sufficient layer of drier air in the lower levels of the atmosphere. Therefore, when these storms dissipated, they produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 28, 2:27 PM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 28, 2:27 PM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
327 PM CDT MON JUN 28 2010
.DISCUSSION...
CLOSED LOW NORTH OF THE GREAT LAKES WITH A TROUGH EXTENDING SOUTH
INTO EAST TEXAS THIS AFTERNOON. THIS SYSTEM HAS BROUGHT A WEAK COLD
FRONT INTO THE AREA...CURRENTLY ACROSS MCCURTAIN COUNTY OKLAHOMA.
A LINE OF STORMS HAS DEVELOPED ALONG THE FRONT AND THIS LINE WILL
MOVE SLOWLY SOUTHEAST WITH THE FRONT. TONIGHTS FORECAST WILL HAVE
LIKELY POPS ALONG THE BOUNDARY...WITH BEST COVERAGE THIS EVENING
FROM NORTHEAST TEXAS INTO SOUTHWEST ARKANSAS. ON TUESDAY...THE
FRONT WILL BECOME MORE DIFFUSE...AND SHOULD BE ACROSS NORTH
CENTRAL LOUISIANA INTO DEEP EAST TEXAS. BEHIND THE FRONT SLIGHTLY
DRIER AIR TO THE NORTH...WITH ANY RAIN ISOLATED IN COVERAGE.
SLIGHTLY LOWER DEWPOINTS IN THE NORTHERN ZONES EXPECTED BY TUESDAY
EVENING.
IN THE EXTENDED...WILL CONTINUE A CONSERVATIVE TREND...KEEPING
COVERAGE TO SCATTERED AT BEST. THERE IS SOME FORECAST UNCERTAINTY
WITH REGARD TO TROPICAL SYSTEM ALEX...BUT WITH CURRENT FORECAST TRACK...
NOT EXPECTING MUCH FOR THIS AREA. LATEST GFS TRENDS WITH TEMPS AND
POPS LEANING THIS DIRECTION ALSO...SHOWING HIGHS IN THE 90S AND
ONLY SCATTERED CONVECTION.
&&
.AVIATION...
MOSTLY VFR CONDITIONS WILL CONTINUE ACROSS THE REGION THROUGH THIS
PD. A LINE OF STRONG CONVECTION HAS DEVELOPED ALONG A WEAK FRONTAL
BOUNDARY ACROSS EXTREME NE TX/SW AR/AND SE OK. CONVECTION HAS ALSO
DEVELOPED ACROSS PARTS OF DEEP E TX...AND CENTRAL LA. ANY PERSISTENT
CONVECTION WILL RESULT IN LOCALIZED AREAS OF MVFR CIGS/VSBYS. EXPECT
FOR THE TSRA IN THE S TO DIMINISH WITH SUNSET... AND TSRA ALONG
FRONT TO FIZZLE BY 29/06Z. SCT CU AND ISLD CONVECTION WILL AGAIN
DEVELOP BY MID MORNING TUESDAY. LIGHT AND VRB WINDS WILL CONTINUE
THROUGH THE OVERNIGHT HOURS...INCREASING TO 4-8 KTS OUT OF THE NE AS
HEATING COMMENCES TUESDAY. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 92 75 91 73 / 50 50 20 20 10
MLU 73 92 73 90 72 / 50 70 30 30 20
DEQ 72 91 68 90 68 / 60 30 10 10 10
TXK 73 91 71 90 71 / 60 50 20 10 10
ELD 74 91 73 91 70 / 50 50 20 20 10
TYR 75 90 73 90 74 / 60 40 20 20 10
GGG 76 91 74 90 75 / 50 30 20 20 10
LFK 75 92 75 91 74 / 40 40 40 30 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
14/12
Hazardous weather outlook, Jun 28, 11:00 AM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUN 28 2010
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-291100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON JUN 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...EAST AND NORTHEAST
TEXAS...AND NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
A VERY WARM...MOIST AND UNSTABLE ATMOSPHERE WAS IN PLACE OVER THE
FOUR STATE REGION. EXPECT SCATTERED THUNDERSTORMS TO DEVELOP
THIS AFTERNOON AREA WIDE. THE STORMS WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAINFALL ALONG WITH GUSTY WINDS...AND DEADLY
LIGHTNING. IN AND NEAR THE STRONGER STORMS A QUICK ONE HALF TO ONE
INCH OF RAINFALL WILL BE POSSIBLE. SEVERE STORMS...WITH WINDS
EXCEEDING 57 MILES AN HOUR...CANNOT BE RULED OUT...HOWEVER THE
PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A COLD FRONT WILL BE MOVING VERY SLOWLY SOUTH ACROSS THE FOUR STATE
REGION PROVIDING A FOCUS FOR THE DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS ON TUESDAY. SOME OF THESE STORMS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL ALONG WITH GUSTY WINDS...AND DEADLY
LIGHTNING. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IS NOT EXPECTED TODAY AND TONIGHT.
In the hours before
Special weather statement, Jun 28, 4:02 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
502 PM CDT MON JUN 28 2010
TXZ152-165-282230-
ANGELINA-NACOGDOCHES-
502 PM CDT MON JUN 28 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
NACOGDOCHES AND ANGELINA...
INCLUDING THE FOLLOWING LOCATIONS...
WODEN...
AT 459 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF WODEN...OR 9
MILES NORTHEAST OF LUFKIN...MOVING NORTHWEST AT 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
24Special weather statement, Jun 28, 4:16 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
516 PM CDT MON JUN 28 2010
ARZ061-282245-
NEVADA-
516 PM CDT MON JUN 28 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHWEST ARKANSAS...
NEVADA...
INCLUDING THE FOLLOWING LOCATIONS...
ROSSTON...
AT 512 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES NORTH OF BODCAW...OR 11 MILES
SOUTH OF PRESCOTT...MOVING EAST AT 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
24Special weather statement, Jun 28, 4:20 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
520 PM CDT MON JUN 28 2010
ARZ073-LAZ006-282245-
UNION-
520 PM CDT MON JUN 28 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTH CENTRAL ARKANSAS...
UNION...
IN NORTH CENTRAL LOUISIANA...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
LAPILE...
AT 516 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES SOUTH OF STRONG...OR 15
MILES SOUTHWEST OF HUTTIG...MOVING EAST AT 5 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
24Special weather statement, Jun 28, 4:40 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
540 PM CDT MON JUN 28 2010
LAZ017-TXZ167-282315-
SABINE-
540 PM CDT MON JUN 28 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 615 PM CDT...FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
SABINE...
IN EASTERN TEXAS...
SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
COLUMBUS...TOLEDO BEND RESERVOIR SOUTH...FAIRMOUNT AND
YELLOWPINE...
AT 537 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR TOLEDO BEND DAM...MOVING
NORTHWEST AT 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
24Local storm report, Jun 28, 4:41 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
541 PM CDT MON JUN 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 5 SE PERRYTOWN 33.64N 93.48W
06/28/2010 HEMPSTEAD AR LAW ENFORCEMENT
SEVERAL TREES WERE BLOWN DOWN BY THUNDERSTORM WINDS ALONG
HWY 278 NEAR THE HEMPSTEAD AND NEVADA COUNTY BOUNDARY.
&&
18Special weather statement, Jun 28, 4:52 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
552 PM CDT MON JUN 28 2010
LAZ004-005-282315-
CLAIBORNE-LINCOLN-
552 PM CDT MON JUN 28 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 615 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CLAIBORNE...
IN NORTH CENTRAL LOUISIANA...
LINCOLN...
INCLUDING THE FOLLOWING LOCATIONS...
CORINTH AND LISBON...
AT 546 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF MOUNT ZION NEAR
CORINTH...OR 15 MILES EAST OF HOMER. THIS STORM WAS NEARLY
STATIONARY.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
24Thunderstorm Wind, Lincoln
- When
- June 28, 5:00 PM CST
- Where
- Lincoln County, 4.13 mi W of Hico
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.740, -92.790
A roof was blown off a modular home southeast of Lisbon, Louisiana.
Lightning, Caddo
- When
- June 28, 5:10 PM CST
- Where
- Caddo County, Greenwood
- Property damage
- $400,000
- Reported by
- Broadcast Media
- Coordinates
- 32.430, -93.970
Lightning struck a home in western Caddo Parish in the community of Greenwood. The homeowners were in the house when the lightning strike occurred. There were no injuries but the lightning resulted in a large house fire and the house was deemed a total loss.
Lightning, Bossier
- When
- June 28, 5:10 PM CST
- Where
- Bossier County, Bossier City
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 32.520, -93.720
Lightning struck a home in the Olde Oaks subdivision resulting in structural damage to the house. No injuries were reported.
Thunderstorm Wind, Lincoln
- When
- June 28, 6:45 PM CST
- Where
- Lincoln County, Simsboro
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.530, -92.780
Several trees were downed in the community of Simsboro, Louisiana. Power was also out in the community.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Virginia, June 28, 2010$111,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Georgia, June 28, 2010$116,000 · 1.25 in hail · 9 events
- Hail and Damaging Winds in South Carolina, June 28, 2010$98,000 · 55 kt wind · 11 events
- Damaging Winds in Virginia, June 28, 20101 injured · $102,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in North Carolina, June 28, 2010$100,000 · 1 in hail · 7 events
- Damaging Wind in Pennsylvania, June 28, 2010$100,000 · 50 kt wind · 1 event
- Damaging Winds in Tennessee, June 28, 2010$62,000 · 55 kt wind · 6 events
- Damaging Winds in Idaho, June 28, 2010$50,000 · 57 kt wind · 3 events
- Tornado in New York, June 28, 2010$50,000 · EF0 · 1 event
- Damaging Winds in Virginia, June 28, 2010$22,000 · 50 kt wind · 16 events
- Flash Flooding in Texas, June 28 to 29, 2010$30,000 · 2 events
- Flash Flood in New York, June 28, 2010$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 229282, 229287, 229288, 229284.